Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney Friendly Combo
Sep 7, 2011

Hello Doc,

I plan to switch from Atripla to Truvada/Isentress due to Insomnia and Neuropathy. But i also worried for long term use of Truvada due to Kidney damage or Bone problems. Is there any other combination for Isentress which is more "Kidney Friendly"than Truvada? Secondly, what is the worse side effect from isentress? Please advise

Thank You, Doc

Response from Dr. Young

Hello and thanks for posting.

A recent publication describes kidney health in the EUROSIDA cohort . This analysis associated risk of decreased kidney function among patients who received tenofovir, atazanavir and (the old PI) indinavir. In our clinic, we'll tend to avoid the use of these medications (especially tenofovir) among persons who have significant risk of, or have loss of kidney function.

One important thing to be aware of is that inexperienced care providers can sometimes under-appreciate decreased kidney function, usually measured by "glomerular filtration rate" or GFR. One good tool to know about is the National Kidney Foundation's GRF calculator.

Regarding raltegravir (ISENTRESS), this medication is usually very well tolerated. Rare cases of insomnia have been reported and have resulted in even more rare discontinuation of medication.

I hope that helps. BY



Previous
Missing dose of PEP by a few hours
Next
A 'NORMAL' LIFE ON MEDS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement